Alert archive / Minnesota / Heat Advisories in 2022
Heat Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 18, 2022, 2:33 AM CDT for 37 counties in Minnesota. It took effect at Jul 18, 2022, 12:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2022, 2:33 AM CDT (07:33 UTC)
- In effect from
- Jul 18, 2022, 12:00 PM CDT
- Expired
- Jul 19, 2022, 5:41 AM CDT
- In force
- 18 hr
- Issued by
- NWS Twin Cities, MN
All 37 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
542 WWUS73 KMPX 180733 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 233 AM CDT Mon Jul 18 2022 MNZ052-053-060>063-067>070-074>077-082>084-181700- /O.NEW.KMPX.HT.Y.0004.220718T1700Z-220719T2300Z/ Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver- Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth- Waseca- Including the cities of Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, St James, Mankato, and Waseca 233 AM CDT Mon Jul 18 2022 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT TUESDAY... * WHAT...Heat index values 98 to 102 expected. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...From noon today to 6 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ041>045-047>051-054>059-064>066-073-181700- /O.NEW.KMPX.HT.Y.0004.220718T1700Z-220719T0100Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Wright-Yellow Medicine-Renville-McLeod-Redwood- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, and Redwood Falls 233 AM CDT Mon Jul 18 2022 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values 98 to 102 expected. * WHERE...Portions of central, east central, southwest and west central Minnesota. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
4 follow-up statements
902 WWUS73 KMPX 181831 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 131 PM CDT Mon Jul 18 2022 MNZ052-053-060>063-067>070-074>077-082>084-190245- /O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/ Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver- Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth- Waseca- Including the cities of Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, St James, Mankato, and Waseca 131 PM CDT Mon Jul 18 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY... * WHAT...Heat index values 98 to 102 expected today, lows in the mid 70s tonight, and hot again on Tuesday. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...From noon today to 6 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ041>045-047>051-054>059-064>066-073-190100- /O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T0100Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Wright-Yellow Medicine-Renville-McLeod-Redwood- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, and Redwood Falls 131 PM CDT Mon Jul 18 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values 98 to 102 expected. * WHERE...Portions of central, east central, southwest and west central Minnesota. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ jrb
233 WWUS73 KMPX 190202 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 902 PM CDT Mon Jul 18 2022 MNZ052-053-060>063-067>070-074>077-082>084-191015- /O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/ Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver- Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth- Waseca- Including the cities of Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, St James, Mankato, and Waseca 902 PM CDT Mon Jul 18 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY... * WHAT...Heat index values up to 100. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...Until 6 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
788 WWUS73 KMPX 190818 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 318 AM CDT Tue Jul 19 2022 MNZ052-053-060>063-067>070-074>077-082>084-191630- /O.CON.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/ Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver- Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth- Waseca- Including the cities of Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, St James, Mankato, and Waseca 318 AM CDT Tue Jul 19 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values 95 to 100. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
481 WWUS73 KMPX 191041 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 541 AM CDT Tue Jul 19 2022 MNZ052-053-060>063-067>070-074>077-082>084-191145- /O.CAN.KMPX.HT.Y.0004.000000T0000Z-220719T2300Z/ Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver- Scott-Dakota-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth- Waseca- Including the cities of Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, St James, Mankato, and Waseca 541 AM CDT Tue Jul 19 2022 ...HEAT ADVISORY IS CANCELLED... Extensive morning cloud cover and rainfall is expected to keep heat index values at 95 or less this afternoon, therefore the Heat Advisory has been cancelled for south central into east central Minnesota for today. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 18, 12:28 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 18, 12:28 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1228 AM CDT Mon Jul 18 2022 .DISCUSSION...(This evening through Sunday) Issued at 140 PM CDT Sun Jul 17 2022 KEY MESSAGES: - Heat builds Monday and lasts into Tuesday with heat indices of 95 to 102. - Chance for thunderstorms mainly north and east of I-94 on Tuesday into Wednesday. If storms to manage to form they could be severe, but the better chances are to the north. - Above normal temperatures continue with highs in the upper 80s to low 90s. Today through Monday...Early afternoon water vapor and radar showed a weak area of positive vorticity advection across western Wisconsin leading to some showers and thunderstorms. The forcing was weak, and these storms were beginning to fall apart as the cold pool spread out, with new updrafts forming along it. The main threat with these storms is lightning and locally heavy downpours. The risk for severe weather is near zero due to lack of shear and narrow CAPE. These will fall apart as the sun sets, and then expect some areas of fog to develop across eastern MN and western WI as skies clear and wind remain light. The fog shouldn't be as widespread as the previous two mornings. There is a small chance for storms to approach from northwest Minnesota overnight, but these should also fall apart as they head southeast. On Monday, highs will climb into the mid 90s at most locations, with a few 100s possible. The dewpoints will elevated, but not extreme, and for that reason heat indices will be only slightly higher than the air temperature. Tuesday through Sunday...Heat will linger for Tuesday ahead of an approaching cool front. The upper level wave driving this front looks impressive, but the strongest forcing is north of the forecast area, so it is quite likely that this front will pass through dry. If storms do manage to form along it that could be severe, but wanted to emphasize the highly conditional set up in coordination with the Storm Prediction Center. Wednesday will be a bit cooler, but dry as northwest winds gust near 30 mph behind the departing system. Looking ahead, temperatures warm up again toward the weekend with highs near 90 through Sunday. The flow becomes more zonal, with the last few model runs trying to bring a shortwave across the region over the weekend. This would lead to showers and thunderstorms, so continued with the blended guidance of 20 to 30 percent chance for both Saturday and Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1228 AM CDT Mon Jul 18 2022 Clear skies through most of the period. Some light fog could develop over WI overnight. KMSP...No concerns. /OUTLOOK FOR KMSP/ Mon...VFR. Wind SW 5-10kts. Tue...VFR. Chc -TSRA/MVFR. Wind SW 15G25kts. Wed...VFR with MVFR cigs possible. Wind WNW at 20G30 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...Borghoff
Hazardous weather outlook, Jul 17, 8:54 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 854 PM CDT Sun Jul 17 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 190200- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 854 PM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Peak heat indices of 95 to 102 are expected Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Heat Advisories in Minnesota, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.